Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 172, NWS Jackson, MS

May 30, 20154 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 30, 2015, 6:25 PM CDT for 4 counties in Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2015, 6:25 PM CDT (23:25 UTC)
Expired
May 30, 2015, 7:00 PM CDT
In force
35 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Covington County, MS, Jefferson Davis County, MS, Simpson County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 62 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WUUS54 KJAN 302325
SVRJAN
MSC031-065-127-129-310000-
/O.NEW.KJAN.SV.W.0172.150530T2325Z-150531T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT SAT MAY 30 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COVINGTON COUNTY IN SOUTHEASTERN MISSISSIPPI...
  NORTH CENTRAL JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL
  MISSISSIPPI...
  SOUTHEASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  SOUTH CENTRAL SMITH COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 700 PM CDT

* AT 624 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLEM...OR 11
  MILES SOUTH OF MAGEE...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MAGEE AND MOUNT OLIVE AROUND 640 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3172 8984 3190 8970 3186 8965 3184 8960
      3179 8956 3175 8951 3166 8978
TIME...MOT...LOC 2324Z 225DEG 26KT 3171 8975 

HAIL...1.00IN
WIND...60MPH
 
$$

17
1 follow-up statement
542 
WWUS54 KJAN 302346
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
646 PM CDT SAT MAY 30 2015

MSC031-065-127-129-310000-
/O.CON.KJAN.SV.W.0172.000000T0000Z-150531T0000Z/
COVINGTON MS-JEFFERSON DAVIS MS-SIMPSON MS-SMITH MS-
646 PM CDT SAT MAY 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN COVINGTON...NORTH CENTRAL JEFFERSON DAVIS...
SOUTHEASTERN SIMPSON AND SOUTH CENTRAL SMITH COUNTIES...

AT 645 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLEM...OR 9
MILES SOUTH OF MAGEE...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  MOUNT OLIVE AROUND 655 PM CDT.
  MAGEE AROUND 700 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3172 8984 3190 8970 3186 8965 3184 8960
      3179 8956 3175 8951 3166 8978
TIME...MOT...LOC 2345Z 225DEG 28KT 3174 8976 

HAIL...1.00IN
WIND...60MPH
 
$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:42 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, May 30, 3:42 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT SAT MAY 30 2015

.DISCUSSION...TONIGHT THROUGH SUNDAY NIGHT...SCATTERED SHOWERS AND
STORMS CONTINUE ACROSS THE FORECAST AREA THIS AFTERNOON.  ACTIVITY
OVER THE DELTA BECAME A BIT MORE ORGANIZED EARLIER THIS AFTERNOON.
THUS...A LIMITED THREAT OF SEVERE STORMS WAS INTRODUCED INTO THE HWO
THERE FOR THE REMAINDER OF THE AFTERNOON.  ORGANIZATION OF THESE
STORMS OVER MY WEST WAS AS A RESULT OF OUTFLOW OFF THE REMNANTS OF A
COMPLEX OF STORMS THAT WAS OVER THE ARKLATEX EARLIER THIS
MORNING...COMBINING WITH THE WARM MOIST AND UNSTABLE AIRMASS OVER
THE REGION.  WHILE THIS LINE HAS BECOME MORE DISORGANIZED OVER THE
LAST COUPLE OF HOURS...STORMS ASSOCIATED WITH IT COULD STILL PULSE
TO STRONG AND SEVERE LIMITS...AND BECOME CAPABLE OF PRODUCING 40-60
MPH WIND GUSTS AND HAIL. BRIEF HEAVY DOWNPOURS AND FREQUENT
LIGHTENING WILL ALSO OCCUR WITH ANY STORM.

A GOOD BIT OF THE CONVECTION FROM THE AFTERNOON WILL GRADUALLY
DISSIPATE AFTER SUNSET AS HEATING IS LOST THROUGH THE EVENING.
HOWEVER...MODELS DO INDICATE THAT SOME CONVECTION WILL REMAIN
POSSIBLE THROUGH THE NIGHT...PARTICULARLY ACROSS MY WEST.  THIS IS
AS A RESULT OF SUBTLE DISTURBANCES ALOFT...AHEAD OF A SURFACE FRONT
CURRENTLY STRETCHING FROM NEAR THE ARKLATEX INTO CENTRAL TEXAS...
CONTINUING TO ROTATE AROUND A BROAD TROUGH SLOWLY ADVANCING EAST
TOWARD THE LOWER MISSISSIPPI RIVER VALLEY.  IN ADDITION...ANY
LINGERING OUTFLOW BOUNDARIES MEANDERING ABOUT THE CWA COULD ALSO AID
IN LINGERING CONVECTION OVERNIGHT.

GOOD CHANCES FOR SHOWERS AND STORMS WILL AGAIN EXIST SUNDAY INTO AT
LEAST EARLY SUNDAY EVENING.  THE BETTER FOCUS FOR ACTIVITY THOUGH
LOOKS TO BE OVER CENTRAL AND EASTERN PORTIONS OF THE CWA.
CONVECTION SUNDAY LOOKS TO BE FURTHER AIDED BY THE PREVIOUSLY
MENTIONED SURFACE FRONT AS IT TRIES TO PUSH INTO THE FORECAST AREA
FROM THE WEST.  A STRONG OR SEVERE STORM AGAIN CAN'T BE RULED OUT
SUNDAY AFTERNOON AS THERE WILL BE A TAD BETTER WIND SHEAR OVER THE
REGION.  HOWEVER...WITH MORE IN THE WAY OF WIDESPREAD CLOUD COVER
EXPECTED...THE LACK OF HEATING LOOKS TO HELP KEEP THIS POTENTIAL
QUITE LOW.

ONCE AGAIN...THE BULK OF ANY ONGOING CONVECTION SUNDAY EVENING...
SHOULD BEGIN TO SLOWLY DISSIPATE AFTER SUNSET. /19/

MONDAY THROUGH FRIDAY...THE LONG RANGE FORECAST CONTINUES TO BE IN
FLUX AS MODEL GUIDANCE TRENDS TOWARD A MORE PROGRESSIVE SOLUTION
RESULTING IN A DRIER AND WARMER STRETCH OF WEATHER...A BIG CHANGE
FROM THE RECENT CONSENSUS FOR A MEANDERING CUT-OFF LOW THAT WAS
EXPECTED TO BRING RAINY WEATHER TO THE ARKLAMISS REGION.

TO START THE WORK WEEK...AN OPEN WAVE WILL CONTINUE TO SLOWLY PUSH
SOUTHEAST ACROSS THE LOWER MS VALLY REGION WITH MOISTURE CONVERGENCE
SETTING UP AHEAD OF THE TROUGH AXIS OVER ERN/SRN MS MONDAY AFTN.
ALTHOUGH SHEAR IS EXPECTED TO BE WEAK...THERE COULD BE SUBSTANTIAL
INSTABILITY SUPPORTIVE OF STRONG TO PERHAPS SEVERE STORMS DURING PEAK
HEATING. THEREAFTER...THE THREAT FOR HEAVY RAINFALL AND SEVERE
WEATHER WILL DROP OFF SIGNIFICANTLY FOR MID WEEK. THE GEFS DOES HAVE
SEVERAL MEMBERS CUTTING OFF SHORTWAVE ENERGY IN THE VICINITY OF THE
CENTRAL GULF COAST...BUT ITS MEAN LOW POSITION IS CONSIDERABLY
FARTHER EAST SUGGESTING THAT ASSOCIATED WARM ADVECTION AND LARGE
SCALE FORCING/PRECIP WILL FOCUS EAST OF THE FORECAST AREA. SO HAVE
CONTINUED THE TREND OF REDUCING POPS AND CONFINING THEM MORE TO
SOUTHEAST OF THE NATCHEZ TRACE.

BY THE END OF THE WEEK...THERE ARE SOME INDICATIONS THAT EASTERLY
FLOW NORTH OF A CLOSED LOW IN THE VICINITY OF SRN GA/FL WILL HELP
TO ADVECT DEEPER MOISTURE FAR ENOUGH WEST TO INCREASE POPS OVER
CNTRL/ERN MS. OTHERWISE...IT IS WORTH NOTING THAT WE HAVE INCREASED
HIGH TEMPERATURES A LITTLE FOR NEXT WEEK BASED ON LATEST TRENDS. /EC/

&&

.AVIATION...SHOWERS AND STORMS CONTINUE MOVING EAST NORTHEAST
THROUGH THE AREA THIS AFTERNOON.  ACTIVITY COULD LIMIT RESTRICTIONS
TO BRIEF MVFR AND IFR CATEGORIES IF OBSERVED ON STATION. COVERAGE IS
EXPECTED TO BE GRADUALLY SUBSIDE DURING THE EVENING HOURS.  THE MOST
INTENSE STORMS THIS AFTERNOON COULD CAUSE 40-60 MPH WINDS GUSTS...
HAIL...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  83  66  82 /  45  61  36  35
MERIDIAN      66  85  66  82 /  36  61  49  46
VICKSBURG     68  82  66  81 /  52  51  30  26
HATTIESBURG   67  87  68  84 /  29  61  51  47
NATCHEZ       68  82  68  82 /  50  54  35  33
GREENVILLE    68  81  64  80 /  54  46  18  20
GREENWOOD     67  81  65  80 /  55  54  24  22

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/28
Hazardous weather outlook, May 30, 1:39 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
139 PM CDT SAT MAY 30 2015

ARZ074-LAZ007-008-015-016-023>026-MSZ028>033-037>039-043>066-
072>074-311200-
ASHLEY-MOREHOUSE-WEST CARROLL-RICHLAND-MADISON-FRANKLIN-CATAHOULA-
TENSAS-CONCORDIA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
139 PM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

ARZ075-LAZ009-MSZ018-019-025>027-034>036-040>042-311200-
CHICOT-EAST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
139 PM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY...

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

A STORMS THAT HAVE ORGANIZED ALONG A LINE...THAT IS MOVING EAST
ACROSS THE DELTA REGION THIS AFTERNOON...COULD BECOME SEVERE AND
PRODUCE DAMAGING WIND GUSTS OF 60 MPH AND HAIL.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, May 30, 4:44 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     VAUGHAN                 32.81N 90.04W
05/30/2015                   YAZOO              MS   PUBLIC

            SEVERAL LARGE LIMBS WERE REPORTED DOWN.

&&

27
Special weather statement, May 30, 4:56 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT SAT MAY 30 2015

MSZ048-049-302230-
HINDS MS-RANKIN MS-
456 PM CDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND
SOUTHEASTERN HINDS COUNTIES UNTIL 530 PM CDT...

AT 456 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
ALONG A LINE EXTENDING FROM NEAR JACKSON TO NEAR RICHLAND TO NEAR
BYRAM...AND MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

STRONG THUNDERSTORMS WILL BE NEAR...
  RICHLAND AROUND 525 PM CDT.
  PEARL...FLOWOOD...FLORENCE AND MONTEREY AROUND 530 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3213 9035 3227 9027 3240 9032 3240 9007
      3232 9006 3212 9008
TIME...MOT...LOC 2156Z 260DEG 7KT 3235 9022 3229 9019 3222 9023

19
Local storm report, May 30, 4:59 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     MCNAIR                  31.64N 91.04W
05/30/2015                   JEFFERSON          MS   TRAINED SPOTTER

            A FEW TREES WERE REPORTED DOWN.

&&

27
Special weather statement, May 30, 5:20 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
520 PM CDT SAT MAY 30 2015

MSZ049-050-302245-
SCOTT MS-RANKIN MS-
520 PM CDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCOTT AND
NORTHEASTERN RANKIN COUNTIES UNTIL 545 PM CDT...

AT 519 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LEESBURG...OR 10 MILES WEST OF MORTON...MOVING NORTHEAST AT 25
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LEESBURG AROUND 530 PM CDT.
  MORTON AND BRANCH AROUND 535 PM CDT.
  FORKVILLE AND LUDLOW AROUND 545 PM CDT.

LAT...LON 3240 8952 3232 8982 3246 8989 3258 8972
      3258 8965
TIME...MOT...LOC 2219Z 240DEG 20KT 3241 8982

17
Special weather statement, May 30, 5:40 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
540 PM CDT SAT MAY 30 2015

MSZ064-065-073-302315-
COVINGTON MS-LAMAR MS-JEFFERSON DAVIS MS-
540 PM CDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COVINGTON...SOUTHEASTERN
JEFFERSON DAVIS AND NORTHWESTERN LAMAR COUNTIES UNTIL 615 PM CDT...

AT 540 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MELBA...OR 13 MILES SOUTH OF COLLINS...MOVING NORTHEAST AT 35
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  COLLINS AROUND 605 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SEMINARY.

LAT...LON 3138 8965 3143 8965 3144 8975 3177 8963
      3171 8940 3165 8940 3135 8957
TIME...MOT...LOC 2240Z 203DEG 29KT 3146 8963

17
Special weather statement, May 30, 6:00 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT SAT MAY 30 2015

MSZ050-051-057-302330-
NEWTON MS-SCOTT MS-JASPER MS-
600 PM CDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JASPER...
SOUTHEASTERN SCOTT AND SOUTHWESTERN NEWTON COUNTIES UNTIL 630 PM
CDT...

AT 600 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR ROBERTS...OR 10 MILES SOUTHWEST OF NEWTON...MOVING NORTHEAST AT
20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ROBERTS AROUND 605 PM CDT.
  LAWRENCE AROUND 620 PM CDT.
  NEWTON AROUND 630 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAKE.

LAT...LON 3213 8924 3216 8932 3222 8932 3222 8942
      3237 8938 3230 8908
TIME...MOT...LOC 2300Z 203DEG 19KT 3223 8930

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:00 PM CDTSpecial Weather StatementJANHumphreys30 min
May 29, 7:29 PM CDTSpecial Weather StatementJANSunflower31 min
May 30, 2:16 PM CDTSpecial Weather StatementJANAdams29 min
May 30, 2:30 PM CDTSpecial Weather StatementJANBolivar30 min
May 30, 2:44 PM CDTSpecial Weather StatementJANChoctaw31 min
May 30, 2:49 PM CDTSpecial Weather StatementJANCovington26 min
May 30, 3:02 PM CDTSpecial Weather StatementJANSunflower28 min
May 30, 3:22 PM CDTSevere Thunderstorm WarningJANHolmes, Madison, Yazoo38 min
May 30, 3:40 PM CDTSevere Thunderstorm WarningJANOktibbeha12 min
May 30, 4:03 PM CDTSpecial Weather StatementJANMadison27 min
May 30, 4:05 PM CDTSpecial Weather StatementJANHinds25 min
May 30, 4:20 PM CDTSpecial Weather StatementJANWinston25 min
May 30, 4:26 PM CDTSpecial Weather StatementJANMadison34 min
May 30, 4:27 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson48 min
May 30, 4:33 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion19 min
May 30, 4:38 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison40 min
May 30, 4:43 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds47 min
May 30, 4:56 PM CDTSpecial Weather StatementJANRankin34 min
May 30, 5:01 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln44 min
May 30, 5:20 PM CDTSpecial Weather StatementJANScott25 min
May 30, 5:40 PM CDTSpecial Weather StatementJANCovington35 min
May 30, 5:47 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln28 min
May 30, 5:49 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln41 min
May 30, 6:00 PM CDTSpecial Weather StatementJANNewton30 min
May 30, 6:08 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis37 min
May 30, 6:36 PM CDTSpecial Weather StatementJANNewton24 min
May 30, 6:53 PM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.